Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 93, NWS Melbourne, FL

August 27, 2012Martin County, Okeechobee County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 27, 2012, 12:36 AM EDT for Martin County, Okeechobee County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2012, 12:36 AM EDT (04:36 UTC)
Expired
Aug 27, 2012, 1:30 AM EDT
In force
54 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Martin County, FL, Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 11:24 PM EDTTornado WatchSPC12 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS52 KMLB 270436
SVRMLB
FLC085-093-270530-
/O.NEW.KMLB.SV.W.0093.120827T0436Z-120827T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1236 AM EDT MON AUG 27 2012

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MARTIN COUNTY IN FLORIDA
  OKEECHOBEE COUNTY IN FLORIDA

* UNTIL 130 AM EDT.

* AT 1235 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF
  TAYLOR CREEK...OR 7 MILES NORTH OF PORT MAYACA...AND MOVING
  NORTHWEST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  OKEE TANTIE STATE PARK...FOUR SEASONS ESTATES...OKEECHOBEE...
  BASINGER AND KISSIMMEE PRAIRIE PRESERVE.

* THIS STORM IS EXHIBITION SOME ROTATION...AND IF THIS ROTATION WAS
  TO STRENGTHEN...A TORNADO WARNING WOULD BE NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM THIS MORNING FOR PART
OF EAST CENTRAL FLORIDA. SEVERE THUNDERSTORMS CAN AND DO PRODUCE 
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED 
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... 
SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2710 8067 2718 8075 2720 8080 2715 8087
      2726 8100 2729 8100 2733 8105 2736 8104
      2739 8112 2745 8115 2749 8121 2753 8121
      2760 8114 2765 8114 2764 8104 2726 8068
      2721 8068 2720 8063 2708 8051 2699 8062
TIME...MOT...LOC 0433Z 137DEG 42KT 2709 8066

$$



CRISTALDI
2 follow-up statements
177 
WWUS52 KMLB 270517
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
117 AM EDT MON AUG 27 2012

FLC085-270527-
/O.CAN.KMLB.SV.W.0093.000000T0000Z-120827T0530Z/
MARTIN-
117 AM EDT MON AUG 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARTIN COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT MONDAY MORNING FOR
EAST CENTRAL FLORIDA.

LAT...LON 2738 8107 2739 8112 2745 8115 2749 8121
      2753 8121 2760 8114 2764 8114 2764 8106
      2751 8096 2736 8104
TIME...MOT...LOC 0517Z 137DEG 42KT 2746 8106

$$

FLC093-270530-
/O.CON.KMLB.SV.W.0093.000000T0000Z-120827T0530Z/
OKEECHOBEE-
117 AM EDT MON AUG 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR NORTHWESTERN OKEECHOBEE COUNTY...

AT 116 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NORTH OF BASINGER...MOVING 
NORTHWEST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KISSIMMEE PRAIRIE PRESERVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT MONDAY MORNING FOR
EAST CENTRAL FLORIDA.

&&

LAT...LON 2738 8107 2739 8112 2745 8115 2749 8121
      2753 8121 2760 8114 2764 8114 2764 8106
      2751 8096 2736 8104
TIME...MOT...LOC 0517Z 137DEG 42KT 2746 8106

$$




CRISTALDI
667 
WWUS52 KMLB 270526
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
126 AM EDT MON AUG 27 2012

FLC093-270536-
/O.EXP.KMLB.SV.W.0093.000000T0000Z-120827T0530Z/
OKEECHOBEE-
126 AM EDT MON AUG 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OKEECHOBEE COUNTY
WILL EXPIRE AT 130 AM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED
THE WARNING AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT MONDAY MORNING FOR
EAST CENTRAL FLORIDA.

LAT...LON 2738 8107 2739 8112 2745 8115 2749 8121
      2753 8121 2760 8114 2764 8114 2764 8106
      2751 8096 2736 8104
TIME...MOT...LOC 0526Z 137DEG 42KT 2754 8114

$$



CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:06 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 26, 8:06 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
806 PM EDT SUN AUG 26 2012

.DISCUSSION...

...TROPICAL STORM ISAAC ENTERING THE SOUTHEAST GULF OF MEXICO...

OVERNIGHT...RAINBANDS ASSOCIATED WITH TROPICAL STORM ISSAC WILL
CONTINUE TO ROTATE THROUGH EAST CENTRAL FLORIDA THE REST OF THE
NIGHT. AS THE SQUALLS COME ASHORE THEY WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN...GUSTS TO AROUND 40 MPH AND POSSIBLY A FUNNEL
CLOUD.

THE WIND GRIDS WERE THE PRIMARY GRIDS ADJUSTED FOR THIS UPDATE.

WHILE A FEW SQUALLS WITHIN THESE BANDS HAVE SHOWN WEAK ROTATION...SO
FAR THE STRONGEST CELLS HAVE REMAINED JUST SOUTH AS WELL. HOWEVER
IT WILL NOT TAKE MUCH FOR SQUALLS TO DEVELOP STRONGER ROTATION
THIS AFTERNOON AND OVERNIGHT...AND BE CAPABLE OF PRODUCING A
TORNADO AS THEY QUICKLY MOVE ONSHORE AND ACROSS THE INTERIOR.

THE CURRENT PATTERN OF SQUALLY WEATHER WILL CONTINUE THROUGH THE
OVERNIGHT HOURS...WITH THE INTENSITY AND COVERAGE GRADUALLY
DIMINISHING AFTER DAYBREAK AS ISAAC MOVES INTO THE EASTERN GULF
AND PULLS FURTHER AWAY FROM EAST CENTRAL FLORIDA.

REFER TO THE TROPICAL STORM LOCAL STATEMENT FROM NWS MELBOURNE FOR
THE LATEST INFORMATION CONCERNING ISAAC.

PREVIOUS DISCUSSION...
MONDAY-TUESDAY... A STRENGTHENING ISAAC WILL BE MOVING FURTHER
WEST-NORTHWEST OVER THE EASTERN GULF OF MEXICO DURING THE FIRST
PART OF THE WEEK AND THE DIRECT IMPACTS FROM WHAT IS EXPECTED TO
BECOME A CATEGORY 2 HURRICANE WILL DIMINISH DURING THE AFTERNOON
HOURS ON MONDAY.

THE LOW LEVEL WIND FIELDS WILL REMAIN QUITE STRONG OVER THE AREA
DUE TO THE LARGE SIZE OF ISAAC AND WE WILL REMAIN IN A VERY MOIST
ENVIRONMENT FOR BOTH MONDAY AND TUESDAY. OUTSIDE OF ANY
SQUALLS...THE FLOW AROUND ISAAC WILL BRING WINDY SOUTHEAST FLOW
OVER THE REGION MONDAY. NUMEROUS SQUALLS WILL CONTINUE TO IMPACT
THE AREA PRODUCING STRONG WIND GUSTS...LOCALLY HEAVY RAINFALL AND
POSSIBLE TORNADOES. IF MORE BREAKS DEVELOP IN THE CLOUD
COVER ON MONDAY...STRONGER STORMS MAY BECOME A HIGHER CONCERN IN
THE UNSTABLE ENVIRONMENT.

COVERAGE OF SHOWERS AND STORMS WILL DECREASE SLIGHTLY ON TUESDAY
AS ISAAC IS FORECAST TO BE APPROACHING THE NORTHERN GULF COAST
NEAR ALABAMA AND MISSISSIPPI. SOUTH TO SOUTHEAST WINDS WILL STILL
REMAIN BREEZY ON TUESDAY AND A FEW MORE BREAKS IN THE CLOUD COVER
WILL ALLOW HIGHS TO REACH THE UPPER 80S/LOW 90S.

FROM PREVIOUS DISCUSSION...
WED-SAT...LONG TERM MODEL SOLUTIONS SHOW DIVERGING TRACKS...LEADING
TO GREATER UNCERTAINTY WITH ISAAC INTO MID WEEK WITH DIFFERENT
LANDFALL SCENARIOS ALONG THE NRN GULF COAST. THE LATEST OFFICIAL
NHC TRACK OF ISSAC FROM THE 2 PM ADVISORY BRINGS THE SYSTEM
ONSHORE ALONG THE MISSISSIPPI COAST EARLY WEDNESDAY MORNING AS A
STRONG CATEGORY 2 HURRICANE. SOUTHERLY FLOW IS EXPECTED TO PERSIST
OVER THE REGION KEEPING ENOUGH MOISTURE IN PLACE TO PRODUCE
SCATTERED AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY EACH DAY.
TEMPERATURES TO REACH NEAR TO ABOVE NORMAL VALUES THROUGH THE
EXTENDED FORECAST PERIOD.

&&

.AVIATION...
PREVAILING MVFR CIGS FL020-030. TEMPO IFR CIGS/VSBYS WITH EMBEDDED
HEAVY SHWRS WITH GUSTS TO 25 KNOTS.

&&

.MARINE...
THIS AFTERNOON-TONIGHT...SMALL CRAFT SHOULD REMAIN IN PORT OVER ALL
COASTAL AREAS. STRONG WINDS WILL INCREASE SEA HEIGHTS OVER THE OPEN
ATLANTIC WATERS...PEAKING EARLY MONDAY MORNING. INTRACOASTAL WATERS
WILL REMAIN ROUGH TO VERY ROUGH AT TIMES DURING PASSAGE OF SQUALLS.

PREVIOUS DISCUSSION...
MON-THU...HAZARDOUS BOATING CONDITIONS TO CONTINUE INTO EARLY THIS
WEEK WITH ISSAC MOVING NORTHWEST THROUGH THE GULF OF MEXICO AND
STRENGTHENING TO A CATEGORY 2 HURRICANE. STRONG SOUTHEAST WINDS
WILL CONTINUE OVER THE WATERS MONDAY WITH NUMEROUS SQUALLS FROM
THE OUTER BANDS OF ISAAC STILL IMPACTING THE AREA. WINDS AND SEAS
WILL START A GRADUAL DECLINE INTO MID WEEK AS ISAAC MAKES LANDFALL
OVER THE NORTHERN GULF COAST AND CONTINUING INTO THE DEEP SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  79  85  78 /  60  70  70  50
MCO  82  77  86  78 /  80  80  80  40
MLB  82  81  85  78 /  90  80  70  50
VRB  83  80  87  79 / 100  90  70  50
LEE  86  76  87  78 /  60  70  80  40
SFB  83  77  87  78 /  60  70  80  40
ORL  81  76  86  79 /  70  70  80  40
FPR  79  79  86  78 / 100  90  70  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING FOR INDIAN RIVER-MARTIN-OKEECHOBEE-
     ST. LUCIE.

AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM SEBASTIAN INLET
     TO JUPITER INLET OUT TO 60 NM OFFSHORE.

&&

UPDATES...WIMMER

PRIOR AFD COMPOSED BY
SHORT TERM...MOSES
RADAR/IMPACT WEATHER....KELLY
HYDROLOGY...GLITTO
AVIATION...BOWEN
Hazardous weather outlook, Aug 27, 12:12 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1212 AM EDT MON AUG 27 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1212 AM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...

TROPICAL CYCLONE ISAAC IS CENTERED OVER THE SOUTHEASTERN GULF OF
MEXICO EARLY THIS MORNING...AND IS MOVING WEST-NORTHWEST AWAY FROM
THE PENINSULA. HOWEVER...THE STORM STILL POSSESSES A LARGE WIND
CIRCULATION...WITH FAR REACHING EFFECTS THAT WILL ENCOMPASS EAST
CENTRAL FLORIDA THROUGHOUT THE DAY. RAIN...WITH SCATTERED SQUALLS
AND LIGHTNING STORMS...WILL CONTINUE THROUGHOUT THE DAY AND INTO
THE EARLY EVENING. WIND GUSTS IN THE INTENSE SQUALLS AND STORMS
WILL EASILY BE CAPABLE OF PRODUCING WIND GUSTS ABOVE 55 MPH OVER
THE TREASURE COAST COUNTIES AND NEAR LAKE OKEECHOBEE OVERNIGHT AND
THE STRONG WIND GUSTS THREAT WILL SPREAD NORTH LATER THIS MORNING
AND INTO THIS AFTERNOON

.FLOOD IMPACT...
SHOWERS AND SQUALLS MOVING REPEATEDLY OVER THE SAME AREAS WILL
PRODUCE RAINFALL TOTALING 3 TO 5 INCHES...WITH LOCALLY HIGHER
AMOUNTS...ACROSS OKEECHOBEE MARTIN...SAINT LUCIE AND COUNTIES. TO
THE NORTH...RAINFALL TOTALS OF 1 TO 3 INCHES BY THE END OF THE DAY
ARE EXPECTED. THIS WILL CAUSE AREAS OF POOR DRAINAGE FLOODING...
AND PONDING OF WATER ON ROADWAYS.

.HIGH WIND IMPACT...
SUSTAINED GUSTY WINDS OF 20 TO 25 MPH WILL CONTINUE ALONG COASTAL
AREAS OF BREVARD...INDIAN RIVER...SAINT LUCIE...AND MARTIN
COUNTIES EARLY THIS MORNING...AND THROUGHOUT THE AFTERNOON.
FARTHER NORTH AND INLAND...WINDS WILL INCREASE TO 15 TO 20 MPH
AFTER SUNRISE WITH FREQUENT HIGHER GUSTS. BOATING CONDITIONS ON
AREA LAKES AND THE INTRACOASTAL WATERWAY WILL BE QUITE HAZARDOUS
AND IS NOT RECOMMENDED.

.COASTAL FLOOD IMPACT...
STRONG WINDS AND HIGH SEAS WILL PILE UP WATER ALONG COASTAL AREAS
AROUND THE TIMES OF HIGH TIDES...BETWEEN 4 AND 5 AM THIS MORNING
AND AGAIN THIS AFTERNOON BETWEEN 5 AND 6 PM. THIS WILL LIKELY
CAUSE MINOR TO LOCALLY MODERATE BEACH EROSION IN SOME AREAS.

.RIP CURRENT IMPACT...
A HIGH SURF ADVISORY IS IN EFFECT FOR THE ENTIRE FLORIDA EAST
COAST. ROUGH...POUNDING SURF AND NUMEROUS STRONG RIP CURRENTS WILL
MAKE BEACH ACTIVITIES VERY DANGEROUS...AND ENTERING THE SURF IS
NOT ADVISED.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED TO NUMEROUS SQUALLS WILL CONTINUE OVER THE ATLANTIC...
MAINLY SOUTH OF THE CAPE THIS MORNING...AS WELL AS OVER THE
TREASURE COAST AND LAKE OKEECHOBEE REGIONS. SOME OF THIS ACTIVITY
WILL SPREAD FARTHER NORTH OVER THE INTERIOR AND ADJACENT ATLANTIC
WATERS LATER TODAY. FREQUENT GUSTS WELL ABOVE 35 KNOTS AND A FEW
WATERSPOUTS ARE LIKELY.

.WIND AND SEA IMPACT...
EAST TO SOUTHEAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS IN
SQUALLS WILL PRODUCE 8 TO 10 FEET SEAS NEAR SHORE AND UP TO
13 FEET OFFSHORE SOUTH OF SEBASTIAN INLET. TO THE NORTH...EXPECT
SEAS OF 6 TO 8 FEET NEAR SHORE AND UP TO 11 FEET OFFSHORE.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY...AND BOATERS
SHOULD REMAIN IN PORT UNTIL WINDS AND SEAS SUBSIDE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.
WINDS AND SEAS WILL GRADUALLY SUBSIDE BEGINNING TUESDAY AS ISAAC
MOVES TOWARD A NORTHERN GULF COAST LANDFALL. SCATTERED AFTERNOON
AND EVENING SHOWERS AND STORMS WILL CONTINUE THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...
FORMAL SKYWARN ACTIVATION IS REQUESTED FOR INDIAN RIVER...SAINT
LUCIE...MARTIN...OKEECHOBEE...AND OSCEOLA COUNTIES THIS MORNING
AS A TORNADO WATCH IS IN EFFECT UNTIL 900 AM. TO THE NORTH...
SPOTTERS SHOULD MONITOR WEATHER CONDITIONS...AND PREPARE FOR
FORMAL SKYWARN ACTIVATION SHOULD WATCHES BECOME NECESSARY.

CRISTALDI

In the hours before

Special weather statement, Aug 26, 10:51 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1051 PM EDT SUN AUG 26 2012

FLZ058-064-270330-
MARTIN-OKEECHOBEE-
1051 PM EDT SUN AUG 26 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER WESTERN MARTIN COUNTY...OKEECHOBEE
COUNTY...

* UNTIL 1130 PM EDT.

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PORT MAYACA...
MOVING NORTHWEST AT 45 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE OKEE TANTIE STATE PARK AND TAYLOR CREEK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2711 8067 2716 8072 2720 8080 2715 8087
      2723 8099 2729 8100 2733 8105 2736 8104
      2740 8113 2754 8095 2728 8068 2721 8068
      2721 8060 2696 8034 2695 8036 2695 8061
TIME...MOT...LOC 0250Z 135DEG 43KT 2695 8059

RL
Local storm report, Aug 26, 11:05 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1105 PM EDT SUN AUG 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     MARINE TSTM WIND 2 WSW HOBE SOUND        27.05N 80.17W
08/26/2012  M39 MPH          MARTIN             FL   MESONET

            WXFLOW XHOB 08824GUST 35 KTS.

&&

FXD
Special weather statement, Aug 26, 11:55 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1155 PM EDT SUN AUG 26 2012

FLZ054-058-059-064-270515-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
1155 PM EDT SUN AUG 26 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR OCCASIONAL STRONG
WIND GUSTS IN SQUALLS BETWEEN 40 AND 50 MPH OVER INDIAN RIVER
COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...ST. LUCIE COUNTY...

* UNTIL 115 AM EDT.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SQUALLS CAPABLE OF
PRODUCING STRONG WIND GUSTS FROM NEAR INDIANTOWN TO
OKEECHOBEE...MOVING NORTHWEST AT 35 TO 40 MPH. TRAINING OF SQUALLS
OVER THE SAME AREA WILL BE CAPABLE OF PRODUCING RAIN AMOUNTS OF TWO
INCHES OR GREATER IN A RELATIVELY BRIEF PERIOD. ADDITIONAL SHOWERS
AND SQUALLS PRODUCING GUSTY WINDS WILL MOVE ASHORE FROM STUART TO
VERO BEACH THROUGH 2 AM.

THE PRIMARY THREATS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. A
TORNADO WATCH IS IN EFFECT UNTIL 9 AM.

LAT...LON 2714 8070 2720 8080 2715 8087 2721 8097
      2729 8100 2733 8105 2736 8104 2738 8110
      2751 8121 2754 8121 2762 8115 2764 8104
      2764 8088 2769 8087 2780 8041 2723 8019
      2724 8021 2697 8009 2696 8062
TIME...MOT...LOC 0349Z 313DEG 41KT 2712 8027 2672 8066

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 10:01 PM EDTTornado WarningMLBMartin, Saint Lucie29 min
Aug 26, 10:33 PM EDTSpecial Marine WarningMLB57 min
Aug 26, 10:39 PM EDTTornado WarningMLBMartin, Saint Lucie21 min
Aug 26, 10:51 PM EDTSpecial Weather StatementMLBOkeechobee39 min
Aug 26, 11:31 PM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia20 hr
Aug 26, 11:31 PM EDTWind AdvisoryMLB20 hr
Aug 26, 11:55 PM EDTSpecial Weather StatementMLBIndian River, Martin, Okeechobee, Saint Lucie80 min
Aug 27, 12:47 AM EDTTornado WarningMLBOkeechobee28 min
Aug 27, 1:01 AM EDTAreal Flood AdvisoryMLBIndian River, Martin, Okeechobee, Saint Lucie119 min
Aug 27, 1:22 AM EDTSpecial Weather StatementMLBIndian River, Saint Lucie38 min
Aug 27, 1:59 AM EDTSpecial Weather StatementMLBMartin46 min
Aug 27, 2:36 AM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie54 min
Aug 27, 2:55 AM EDTSpecial Weather StatementMLBOrange50 min
Aug 27, 3:48 AM EDTSpecial Weather StatementMLBIndian River42 min
Aug 27, 4:13 AM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola42 min
Aug 27, 4:57 AM EDTSpecial Weather StatementMLBOrange, Seminole48 min
Aug 27, 7:06 AM EDTAreal Flood AdvisoryMLBIndian River, Lake, Martin, Okeechobee, Orange, Osceola and 1 more114 min
Aug 27, 7:27 AM EDTAreal Flood WarningMLBOkeechobee3 hr
Aug 27, 7:38 AM EDTSpecial Weather StatementMLBOkeechobee52 min
Aug 27, 9:00 AM EDTAreal Flood AdvisoryMLBIndian River, Martin, Osceola, Saint Lucie3 hr
Aug 27, 9:34 AM EDTSpecial Weather StatementMLBIndian River, Martin, Saint Lucie56 min
Aug 27, 10:09 AM EDTSpecial Marine WarningMLB111 min
Aug 27, 10:24 AM EDTAreal Flood WarningMLBOsceola3 hr
Aug 27, 10:26 AM EDTSpecial Weather StatementMLBIndian River, Saint Lucie64 min
Aug 27, 10:31 AM EDTTornado WarningMLBOrange, Seminole29 min
Aug 27, 10:33 AM EDTAreal Flood WarningMLBOkeechobee3 hr
Aug 27, 11:07 AM EDTAreal Flood AdvisoryMLBBrevard, Indian River, Martin, Osceola, Saint Lucie113 min
Aug 27, 11:24 AM EDTTornado WarningMLBMartin, Saint Lucie51 min
Aug 27, 11:36 AM EDTSpecial Weather StatementMLBIndian River, Martin, Saint Lucie39 min
Aug 27, 11:52 AM EDTAreal Flood WarningMLBMartin, Saint Lucie2 hr
Aug 27, 11:55 AM EDTSpecial Marine WarningMLB80 min
Aug 27, 12:02 PM EDTSpecial Weather StatementMLBSeminole43 min
Aug 27, 12:15 PM EDTTornado WarningMLBIndian River, Martin, Saint Lucie35 min
Aug 27, 12:53 PM EDTAreal Flood WarningMLBIndian River67 min
Aug 27, 1:48 PM EDTSpecial Weather StatementMLBMartin42 min
Aug 27, 2:00 PM EDTAreal Flood WarningMLBIndian River, Martin, Saint Lucie2 hr
Aug 27, 2:38 PM EDTSpecial Weather StatementMLBIndian River22 min
Aug 27, 3:05 PM EDTSpecial Weather StatementMLBMartin25 min
Aug 27, 4:00 PM EDTAreal Flood WarningMLBIndian River, Martin, Saint Lucie2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.